Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 18, 2015, 4:10 AM CDT. It took effect at Apr 18, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2015, 4:10 AM CDT (09:10 UTC)
- In effect from
- Apr 18, 2015, 12:00 PM CDT
- Expired
- Apr 18, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
429 WWUS84 KMAF 180910 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 AM CDT SAT APR 18 2015 ...RED FLAG WARNING IN EFFECT TODAY THROUGH EARLY EVENING FOR 20 FT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY OF 10 TO 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST PLAINS... .DRY...WARM...AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY LATE MORNING AND EARLY AFTERNOON...ESPECIALLY ACROSS EDDY AND LEA COUNTIES... AND BELOW 6000 FT IN THE GUADALUPE MOUNTAINS. FIRE DANGER WILL BE HIGH TO VERY HIGH. NMZ115-182115- /O.UPG.KMAF.FW.A.0007.150418T1700Z-150419T0200Z/ /O.NEW.KMAF.FW.W.0007.150418T1700Z-150419T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 310 AM MDT SAT APR 18 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 15 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FIRE DANGER HIGH TO VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO WIND-DRIVEN WILDFIRES. && $$ NMZ114-TXZ258-182115- /O.UPG.KMAF.FW.A.0007.150418T1700Z-150419T0200Z/ /O.NEW.KMAF.FW.W.0007.150418T1700Z-150419T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 310 AM MDT SAT APR 18 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...ESPECIALLY BELOW 6000 FT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. FIRE WEATHER IS LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WIND...WEST AT 25 TO 40 MPH. HIGHER GUSTS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FIRE DANGER HIGH TO VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
917 WWUS84 KMAF 181944 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT SAT APR 18 2015 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING FOR 20 FT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY OF 10 TO 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST PLAINS... .DRY...WARM...AND WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON... ESPECIALLY ACROSS EDDY AND LEA COUNTIES... AND BELOW 6000 FT IN THE GUADALUPE MOUNTAINS. FIRE DANGER WILL BE HIGH TO VERY HIGH. NMZ115-190100- /O.CON.KMAF.FW.W.0007.000000T0000Z-150419T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 144 PM MDT SAT APR 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...WEST 15 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FIRE DANGER HIGH TO VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO WIND-DRIVEN WILDFIRES. && $$ NMZ114-TXZ258-190100- /O.CON.KMAF.FW.W.0007.000000T0000Z-150419T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 144 PM MDT SAT APR 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS...LOW HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ESPECIALLY BELOW 6000 FT... * WIND...WEST AT 25 TO 40 MPH. HIGHER GUSTS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * FIRE DANGER HIGH TO VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
163 WWUS84 KMAF 190105 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CDT SAT APR 18 2015 ...RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS HAS EXPIRED... .WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING AND RH WILL INCREASE. NMZ114-115-TXZ258-190215- /O.EXP.KMAF.FW.W.0007.000000T0000Z-150419T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 705 PM MDT SAT APR 18 2015 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO HAS EXPIRED... FIRE WEATHER CONDITIONS WILL SLOWLY IMPROVE THROUGH THE EVENING.. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:47 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 18, 3:47 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 AM CDT Sat Apr 18 2015
.DISCUSSION...
Per satellite imagery, the slow moving low that has been responsible
for repeated opportunities for severe weather over our area the past
several days has begun to lift northeast, and is currently located
over east central Colorado. Low level westerly flow continues to
advect dry air into the area as well, and combined with the low
finally moving toward the plains, the dryline will be shunted to the
east of the forecast area today, along with any chances of
convection. The only caveat to this scenario could be over portions
of the Lower Trans Pecos, mainly Terrell county, where models are
indicating some light QPF through this afternoon before the dryline
clears the forecast area to the east. Thus, will maintain the
potential for isolated thunder in this area today, though any storms
that do develop will struggle to become marginally severe before
exiting the area to the east toward a more favorable environment.
That said, threats would include hail and gusty winds. Of larger
concern today is the combination of gusty west winds and dry
conditions/low RH, which is expected to result in critical fire
weather conditions across the southeast New Mexico plains and
Guadalupe Mountains, and warranted the issuance of a Red Flag
Warning. Please see the Fire Weather discussion as well as the RFW
product for details.
High temperatures today will range from the middle 70s across the
southeast New Mexico Plains and in the Davis mountains to low 80s
elsewhere, and even to the upper 80s and near 90 degrees in the Rio
Grande Valley. A rather benign weather pattern the next several
days will prevent temperatures from fluctuating too much, with
temperatures expected to fluctuate between a few degrees above
and below normal through the week. The normal high for Midland for
this time of year is 80 degrees. A weak cold front will edge into
the area late Sunday, which will drop temperatures a few degrees
for Monday into Tuesday, though a quick return to low level
southeasterly flow by late Monday becoming southerly by Tuesday
will help temperatures to moderate, as well as allow moisture to
once again stream across the region. With quasizonal flow setting
in aloft in the wake of the aforementioned departing low, any weak
shortwaves could potentially result in some showers/thunderstorms
across portions of the area, but given uncertain timing of these
features, have not made substantial changes to the slight chance
PoPs in the extended. By midweek, models indicate the potential
for the dryline to reform across the area, which could act as the
focus for mid- to late-week storm activity, as yet another low
looks to take shape over the western CONUS and dive south,
transitioning flow aloft from quasizonal to southwesterly. Will
wait and see how later model runs handle this feature before
making any sweeping changes to PoPs that far out in the extended.
&&
.FIRE WEATHER...
Fire wx concerns increase again today spreading into parts of
southeast New Mexico (Eddy/Lea) Co. Mixed layer winds of 20kt
suggest winds will just make into the 20 mph for most of the
afternoon. stronger in GDP Mtns. For GDP Mtns above 6000 ft the
RH may not fall to 15 pct. Fire Danger will be high to very high.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 78 49 74 47 / 0 0 0 0
BIG SPRING TX 82 52 78 51 / 0 0 0 10
CARLSBAD NM 79 48 77 47 / 0 0 0 10
DRYDEN TX 90 54 88 57 / 10 0 0 0
FORT STOCKTON TX 83 53 80 51 / 0 0 0 0
GUADALUPE PASS TX 68 47 72 46 / 0 0 0 0
HOBBS NM 75 46 73 45 / 0 0 0 10
MARFA TX 73 36 73 41 / 0 0 0 0
MIDLAND INTL AIRPORT TX 81 51 78 49 / 0 0 0 0
ODESSA TX 80 51 78 50 / 0 0 0 0
WINK TX 81 50 80 49 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 11 AM this morning to 7 PM MDT this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING from 11 AM this morning to 7 PM MDT this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
49/84
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 18, 3:18 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 AM CDT SAT APR 18 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 318 AM CDT SAT APR 18 2015 /218 AM MDT SAT APR 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE LOWER TRANS PECOS. A STORM OR TWO MAY BE MARGINALLY SEVERE WITH HAIL AND STRONG GUSTY WINDS. FIRE WEATHER CONCERNS INCREASE TODAY ACROSS SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS...THE FIRE DANGER WILL BE HIGH TO VERY HIGH AND A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2015Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.